Chronic toxicity occurs most typically in the elderly cardiac patient taking digoxin and diuretics. Signs and symptoms may mimic more common illnesses such as influenza and gastroenteritis. An altered mental status or psychiatric symptoms may not be recognized as signs of digitalis toxicity. Almost any cardiac dysrhythmia may be seen, but ventricular dysrhythmias occur more frequently in chronic than in acute poisonings.6 The serum digoxin level is not an accurate predictor of toxicity, and the serum potassium is usually decreased, normal, or may even be elevated in the setting of renal failure.
Was this article helpful?
This guide will help millions of people understand this condition so that they can take control of their lives and make informed decisions. The ebook covers information on a vast number of different types of neuropathy. In addition, it will be a useful resource for their families, caregivers, and health care providers.